Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 159, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2008, 6:37 PM CDT for Keya Paha County, Nebraska. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2008, 6:37 PM CDT (23:37 UTC)
- Expired
- Jun 17, 2008, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:45 PM CDT | HAIL 0.75 | Springview, NE | |
| Jun 17, 7:13 PM CDT | HAIL 1 | Springview, NE | |
| Jun 17, 7:14 PM CDT | HAIL 1 | Springview, NE | NICKEL TO QUARTER SIZED HAIL LASTED FOR TEN MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 172337
SVRLBF
NEC103-180015-
/O.NEW.KLBF.SV.W.0159.080617T2337Z-080618T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT TUE JUN 17 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF SPRINGVIEW...
* UNTIL 715 PM CDT
* AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES NORTHWEST OF SPRINGVIEW...AND MOVING SOUTHEAST AT 21 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BURTON AND SPRINGVIEW BY 710 PM CDT...
7 MILES NORTH OF THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA BY 715
PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4288 9946 4272 9968 4297 9998 4298 10001
4299 10000 4300 9997 4300 9965
TIME...MOT...LOC 2337Z 315DEG 18KT 4300 9984
$$
TLK2 follow-up statements
000
WWUS53 KLBF 172348
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT TUE JUN 17 2008
NEC103-180015-
/O.CON.KLBF.SV.W.0159.000000T0000Z-080618T0015Z/
KEYA PAHA NE-
647 PM CDT TUE JUN 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL KEYA PAHA COUNTY...
AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HIGHWAY 183 MILE MARKER 220...OR 9 MILES NORTH OF
SPRINGVIEW...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRINGVIEW BY 700 PM CDT...
7 MILES SOUTHWEST OF BURTON BY 705 PM CDT...
THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA BY 710 PM CDT...
AT 645 PM CDT...HAIL UP TO PENNY SIZE IN DIAMETER HAS BEEN REPORTED
10 MILES NORTHWEST OF SPRINGVIEW WITH THIS STORM. IF YOU ARE IN THE
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4288 9946 4272 9968 4297 9998 4298 10001
4299 10000 4300 9997 4300 9965
TIME...MOT...LOC 2347Z 321DEG 26KT 4294 9980
$$
TLK000
WWUS53 KLBF 172357
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT TUE JUN 17 2008
NEC103-180015-
/O.CON.KLBF.SV.W.0159.000000T0000Z-080618T0015Z/
KEYA PAHA NE-
657 PM CDT TUE JUN 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL KEYA PAHA COUNTY...
AT 654 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HIGHWAY 183 MILE MARKER 220...OR 6 MILES
NORTH OF SPRINGVIEW...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRINGVIEW AND 8 MILES SOUTHWEST OF BURTON BY 710 PM CDT...
THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA BY 715 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4288 9946 4272 9968 4297 9998 4298 10001
4299 10000 4300 9997 4300 9965
TIME...MOT...LOC 2357Z 323DEG 21KT 4289 9978
$$
TLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:03 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 17, 3:03 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM CDT TUE JUN 17 2008 .SYNOPSIS... H5 RIDGE OVER WESTERN CONUS WITH TROUGH OVER EASTERN CONUS. MOISTURE POOLING OVER SOUTHWEST INTO NORTWEST NEBRASKA AS SEN IN VISIBLE SATELLITE. ISOLATED CONVECTION FIRING ALONG BLACKHILLS AND SOUTH CENTRAL SOUTH DAKOTA. && .DISCUSSION... IN THE NEAR TERM MODELS HAVING TROUBLE WITH TIMING OF WAVES MOVING AROUND AND THROUGH THE H5 RIDGE TO THE WEST. MOISTURE RIDGE OVER SOUTHWEST NEBRASKA HAS POTENTIAL FOR WEATHER TONIGHT. HAVE USED A BLEND FOR THE FORECAST. CONFIDENCE IS LOW WHERE CONVECTION MAY FIRE. CAP REMAINS STRONG THIS AFTERNOON OVER FORECAST AREA. WEAK LLJ CAPES AROUND 2000 TO 2500 MODERATE INSTABILITY BUT NO GOOD FOCUS. STRONGER WAVE MOVING THROUGH THE NORTHERN PLAINS ON WEDNESDAY WITH BETTER FORCING HAVE LEFT CHANCE POPS GOING INTO WEDNESDAY NIGHT AND THEN BEGAN TRIMMING THEM BACK. TEMPERATURES IN THE 80S LOWS IN THE 50S. EXTENDED...FRIDAY NIGHT THRU TUESDAY MODELS SEEM TO BE IN DECENT AGREEMENT IN BUILDING THE UPPER RIDGE ACROSS THE DESERT SOUTHWEST DURING THE WEEKEND...AND THEN NOSING THE RIDGE INTO THE CENTRAL PLAINS EARLY NEXT WEEK. UPPER LEVEL DISTURBANCES WILL CONTINUE TO TRANSLATE FROM NORTHWEST TO SOUTHEAST ACROSS OUR AREA...AND THIS WILL KEEP THE CHANCE FOR AFTERNOON AND OVERNIGHT CONVECTION GOING THROUGH THE WEEKEND. BOTH THE ECMWF AND GFS SHOW THE UPPER LEVEL RIDGE BUILDING INTO OUR AREA MONDAY AND TUESDAY...SO HAVE OPTED TO LEAVE THOSE DAYS DRY FOR NOW...AS TEMPERATURES ALOFT MAY WARM HELPING TO SUPPRESS CONVECTION. TEMPERATURES WILL GRADUALLY BE WARMING THROUGH THE PERIOD...WITH HIGHS AOA 90 DEGREES...ESPECIALLY IN THE SOUTHWEST ZONES BY SUNDAY. DEW POINTS IN THE UPPER 50S TO MID 60S WILL HELP KEEP TEMPERATURES UP AT NIGHT...WITH LOWS IN THE 60S BECOMING COMMON BY SUNDAY...AND THEN LASTING FOR THE REST OF THE EXTENDED PERIOD. && .AVIATION... MOISTURE FEED NORTH ACROSS WESTERN NEBRASKA LEADING TO AREAS OF MVFR CONDITIONS WEST OF HIGHWAY 83 TO THE EASTERN NEBRASKA PANHANDLE. THE POTENTIAL FOR MVFR CONDITIONS WILL IMPACT TERMINALS KLBF AND KVTN THROUGH 18/00Z. ANOTHER ROUND OF CONVECTION IS EXPECTED THIS EVENING AND OVERNIGHT THAT WILL LIKELY INFLUENCE THE KVTN TERMINAL FROM 00Z TO 04Z THIS EVENING THEN TOWARD DAYBREAK AS RIDGE RUNNERS MOVE SOUTHEAST. OVERNIGHT BOUNDARY LAYER MOISTURE INCREASES ACROSS THE WEST WITH MVFR TO LIFR CONDITIONS GENERALLY WEST OF KLBF AND KVTN TERMINALS THROUGH 15Z. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK/POWER
Hazardous weather outlook, Jun 17, 3:04 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 PM CDT TUE JUN 17 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-182015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 304 PM CDT TUE JUN 17 2008 /204 PM MDT TUE JUN 17 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE GREATEST RISK IS WEST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY TO MASON CITY IN CUSTER COUNTRY. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS FURTHER EAST IS POSSIBLE AS DISTURBANCES MOVES THROUGH THE UPPER RIDGE AND ENCOUNTER DEEPENING MOISTURE IN AN UNSTABLE ENVIRONMENT. THE PRIMARY THREAT IS LARGE HAIL WITH THE POTENTIAL FOR THUNDERSTORMS TO EVOLVE INTO CLUSTERS THAT COULD PRODUCE HEAVY RAINFALL OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE UPPER RIDGE WILL BUILD SLOWLY EAST WITH AN ACTIVE WEATHER PATTERN EACH DAY THROUGH THURSDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS THROUGH THURSDAY WILL BE MAINLY WEST OF A LINE FROM VALENTINE TO NORTH PLATTE...WHERE CONDITIONS WILL REMAIN THE MOST UNSTABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jun 17, 5:19 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL ONEILL 42.46N 98.65W
06/17/2008 E1.00 INCH HOLT NE PUBLIC
HEAVY RAIN OCCURRING AT TIME OF REPORT AND HAIL COVERING
THE GROUND.
&&
CARMELLocal storm report, Jun 17, 5:50 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 13 W NAPER 42.96N 99.35W
06/17/2008 E1.75 INCH KEYA PAHA NE PUBLIC
WIND DRIVEN HAIL BROKE ALL THE WINDOWS ON THE NORTH SIDE
OF THE HOUSE. HAIL WAS COVERING THE GROUND.
&&
SPRINGERLocal storm report, Jun 17, 6:01 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 5 NE MILLS 42.99N 99.33W
06/17/2008 E1.75 INCH KEYA PAHA NE PUBLIC
&&
MPOWERLocal storm report, Jun 17, 6:18 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 3 W ATKINSON 42.53N 99.04W
06/17/2008 M1.75 INCH HOLT NE LAW ENFORCEMENT
&&
CARMELLocal storm report, Jun 17, 6:20 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL ATKINSON 42.53N 98.98W
06/17/2008 M2.75 INCH HOLT NE LAW ENFORCEMENT
OFFICER AT ATKINSON AIRPORT REPORTED BASEBALL SIZED HAIL.
&&
CARMELLocal storm report, Jun 17, 6:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL 12 NNE SPRINGVIEW 42.99N 99.66W
06/17/2008 E0.88 INCH KEYA PAHA NE PUBLIC
HAIL COMPLETELY COVERED THE GROUND.
0406 PM HAIL 2 NW BUTTE 42.93N 98.88W
06/17/2008 E1.00 INCH BOYD NE PUBLIC
0412 PM HAIL BUTTE 42.91N 98.85W
06/17/2008 M1.00 INCH BOYD NE PUBLIC
HAIL WAS COVERING GROUND TO DEPTH OF ONE INCH.
0415 PM HAIL BUTTE 42.91N 98.85W
06/17/2008 E1.25 INCH BOYD NE PUBLIC
0426 PM HAIL BUTTE 42.91N 98.85W
06/17/2008 M1.00 INCH BOYD NE TRAINED SPOTTER
HAIL FROM DIME TO QUARTER SIZE HAD ACCUMULATED TO A DEPTH
OF 4 INCHES ON THE GROUND.
0505 PM HAIL ONEILL 42.46N 98.65W
06/17/2008 E1.00 INCH HOLT NE PUBLIC
HEAVY RAIN OCCURRING AT TIME OF REPORT AND HAIL COVERING
THE GROUND.
0510 PM HAIL 15 N ONEILL 42.68N 98.65W
06/17/2008 E0.75 INCH HOLT NE PUBLIC
PENNY SIZE HAIL COVERING ENTIRE GROUND.
0515 PM HAIL 13 W NAPER 42.96N 99.35W
06/17/2008 E1.75 INCH KEYA PAHA NE PUBLIC
WIND DRIVEN HAIL BROKE ALL THE WINDOWS ON THE NORTH SIDE
OF THE HOUSE. HAIL WAS COVERING THE GROUND.
0544 PM HAIL 5 NE MILLS 42.99N 99.33W
06/17/2008 E1.75 INCH KEYA PAHA NE PUBLIC
0618 PM HAIL 3 W ATKINSON 42.53N 99.04W
06/17/2008 M1.75 INCH HOLT NE LAW ENFORCEMENT
0620 PM HAIL ATKINSON 42.53N 98.98W
06/17/2008 M2.75 INCH HOLT NE LAW ENFORCEMENT
OFFICER AT ATKINSON AIRPORT REPORTED BASEBALL SIZED HAIL.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:58 AM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 28 min |
| Jun 17, 3:23 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 67 min |
| Jun 17, 4:22 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 38 min |
| Jun 17, 4:51 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 39 min |
| Jun 17, 4:54 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha | 66 min |
| Jun 17, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 51 min |
| Jun 17, 5:28 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 47 min |
| Jun 17, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 19 min |
| Jun 17, 6:08 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 52 min |
| Jun 17, 6:33 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 27 min |
| Jun 17, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 24 min |
| Jun 17, 6:57 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.